MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 11.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 11.5MM; DENTAL IMPLANT
Model Number IFNT511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant had to be removed due to the patient experiencing pain and discomfort after being restored.Implant was removed and replaced with another biomet implant.Tooth #30.
 
Additional Manufacturer Narrative
One full osseotite® tapered certain® implant 5 x 11.5mm (ifnt511) was returned for investigation.Visual evaluation of the as returned product identified signs of usage and some markings most likely caused during removal but no apparent malfunction was identified.Product matched print specification where measured and product was inspected.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was none.The reported device was located on tooth #30 (universal) and was used for approximately 2 years and 2 months.X-ray or picture image was not provided.Appropriate documentation was reviewed.Dhr review for the lot number (2017071427) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Complaint history review by lot number (2017071427) was performed for similar events and no other similar complaint was identified.Based on the available information, device malfunction did not occur and the reported event was non-verifiable.The following sections have been updated: g6: checked "follow-up".H3: changed "no" to "yes".
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 5 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12128237
Report Number0001038806-2021-01184
Device Sequence Number4816488
Product Code DZE
UDI-Device Identifier00844868005063
UDI-Public(01)00844868005063(17)220824(10)2017071427
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/24/2022
Device Model NumberIFNT511
Device Catalogue NumberIFNT511
Device Lot Number2017071427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer10/28/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose